Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 1, 2012, 7:24 PM CST for Maury County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 1, 2012, 7:24 PM CST (01:24 UTC)
- Expired
- Feb 1, 2012, 8:00 PM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Maury County, TN
The radar
The Nashville radar (KOHX), 94 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 7:25 PM CST | HAIL 0.88 | 3 Sw Mount Pleasant, TN | TRAINED SPOTTER REPORTED NICKEL SIZED HAIL COVERING THE GROUND ON HWY 43S NEAR LAWRENCE COUNTY LINE |
| Feb 1, 7:39 PM CST | HAIL 0.88 | 5 Se Columbia, TN | PUBLIC REPORT OF NICKEL SIZED HAIL NEAR COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS54 KOHX 020124
SVROHX
TNC119-020200-
/O.NEW.KOHX.SV.W.0017.120202T0124Z-120202T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CST
* AT 718 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MOUNT
PLEASANT...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...
COLUMBIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3544 8730 3550 8727 3554 8729 3555 8732
3557 8732 3573 8692 3557 8684 3553 8685
3551 8687 3552 8688 3551 8688 3544 8710
3546 8712 3543 8719
TIME...MOT...LOC 0123Z 247DEG 27KT 3551 8722
$$
SHAMBURGER1 follow-up statement
207
WWUS54 KOHX 020138
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CST WED FEB 1 2012
TNC119-020200-
/O.CON.KOHX.SV.W.0017.000000T0000Z-120202T0200Z/
MAURY TN-
738 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MAURY COUNTY
UNTIL 800 PM CST...
AT 736 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT PLEASANT...OR 8
MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 30 MPH.
AT 725 PM CST...NICKEL SIZE HAIL WAS REPORTED COVERING THE GROUND
NEAR MOUNT PLEASANT WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA.
LAT...LON 3546 8712 3545 8715 3560 8725 3573 8692
3557 8684 3553 8685 3551 8687 3552 8687
3551 8688 3544 8710
TIME...MOT...LOC 0136Z 247DEG 27KT 3554 8710
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 7:14 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 1, 7:14 PM CST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 714 PM CST WED FEB 1 2012 .MESOSCALE UPDATE... 00Z KBNA RAOB SHOWS WEAK S/B VEERING WITH LITTLE SHEAR. NOT EXPECTING ANY SVR STORMS NORTH OF I-40. FURTHER SOUTH...ATM IS MORE UNSTABLE WITH ISO HAILERS/WIND DAMAGE EVENTS POSSIBLE THROUGH MID EVENING. NO WATCH ANTICIPATED. && .PREV DISCUSSION... /ISSUED 536 PM CST WED FEB 1 2012/ UPDATE... 00Z TAF DISCUSSION. AVIATION... ISOLATED -TSRA CONTINUE MOVING SOUTHEAST ACROSS NORTHERN PORTIONS OF THE MID STATE. DIFFICULT TO PINPOINT WHETHER BNA/CSV WILL BE DIRECTLY IMPACTED...BUT WILL CONTINUE VCSH/VCTS AT BNA AND TEMPO GROUPS FOR PRECIP AT BOTH AIRPORTS LATER THIS EVENING AND TONIGHT. MAIN ISSUE WILL BE POTENTIAL FOG LATE TONIGHT...AS ATMOSPHERE CLEARS OUT BEHIND PRECIP. FORECAST SOUNDINGS INDICATE PLENTIFUL LOW LEVEL MOISTURE TRAPPED BENEATH NEAR SURFACE TEMPERATURE INVERSION. LOWER CONFIDENCE ON IFR VIS AT BNA...BUT LOOKS MORE CERTAIN AT CSV FOR EVEN LIFR VIS. IMPROVEMENT TO VFR AT BOTH AIRPORTS TOMORROW MORNING. LIGHT SOUTH WINDS THIS EVENING WILL VEER TO SOUTHWEST AHEAD OF A WEAK COLD FRONT TONIGHT BEFORE BECOMING NORTHWEST BY THURSDAY MORNING. PREV DISCUSSION... /ISSUED 302 PM CST WED FEB 1 2012/ DISCUSSION...SURFACE MAP AT 20Z SHOWS COLD FRONT BETWEEN PAH AND CKV, WITH UNSEASONABLY WARM TEMPS PILING UP JUST AHEAD OF THE FRONT. VERY LITTLE PRECIP OCCURRING AROUND MIDDLE TENNESSEE AT THE MOMENT, WITH EARLIER RAIN LINGERING ON THE PLATEAU, AND CONVECTIVE CELLS STARTING TO FORM ALONG THE COLD FRONT. SPC IS HOLDING THE REGION IN A GENERAL TS AREA TODAY/TONIGHT, SO AM GOING ABOVE GUIDANCE AND INCLUDING SCATTERED SHOWERS WITH ISOLATED STORMS DURING THE EVENING, THEN AREAS OF FOG AFTER MIDNIGHT GIVEN THE PROSPECT OF RADIATIONAL COOLING. EXPECT A PLEASANT THURSDAY WITH CONTINUED WARM TEMPS, THEN THE NEXT SYSTEM MAKES A QUICK APPEARANCE FRIDAY AFTERNOON AND EVENING AS A STRONG FRONTAL SYSTEM TRACKS EASTWARD FROM THE PLAINS. BEST CHANCE OF ACTIVE WX WILL BE FRIDAY NIGHT AND SATURDAY, WITH A LINGERING CHANCE OF SHOWERS INTO SATURDAY NIGHT AND PERHAPS EVEN SUNDAY. GFS IS THE QUICKER MODEL WITH RESPECT TO THE WEEKEND FORECAST, WITH EUROPEAN MODEL MOVING THE MOISTURE OUT MUCH MORE SLOWLY. AT ANY RATE, TEMPS WILL FINALLY COOL OFF SOMEWHAT FOLLOWING THE WEEKEND FRONTAL PASSAGE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Feb 1, 5:00 AM CST, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CST WED FEB 1 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-021100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Feb 1, 5:42 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 PM CST WED FEB 1 2012
TNZ007-008-020015-
ROBERTSON-SUMNER-
542 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST ROBERTSON AND SUMNER
COUNTIES...
AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROSS PLAINS...OR 14 MILES EAST OF
SPRINGFIELD...MOVING EAST AT 25 MPH.
THIS STORM WILL BE NEAR...
PORTLAND BY 550 PM CST.
WESTMORELAND BY 610 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3664 8657 3665 8655 3659 8622 3653 8622
3645 8625 3645 8627 3640 8627 3636 8628
3635 8630 3651 8676 3666 8669 3666 8660
SHAMBURGERSpecial weather statement, Feb 1, 6:25 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CST WED FEB 1 2012
TNZ093-094-020100-
LAWRENCE-WAYNE-
625 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND LAWRENCE COUNTIES...
AT 620 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF OLIVE HILL
TO WAYNESBORO...MOVING EAST AT 20 MPH.
THESE STORMS WILL BE NEAR...
COLLINWOOD BY 700 PM CST.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3510 8799 3531 8798 3539 8779 3540 8757
3540 8752 3541 8751 3541 8739 3505 8738
3506 8760
SHAMBURGERSpecial weather statement, Feb 1, 6:41 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 641 PM CST WED FEB 1 2012 TNZ026>028-059-062-020145- CHEATHAM-DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 641 PM CST WED FEB 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON... RUTHERFORD...WILLIAMSON AND WILSON COUNTIES... AT 639 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 10 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... BELLE MEADE BY 650 PM CST. FOREST HILLS BY 655 PM CST. OAK HILL BY 700 PM CST. LA VERGNE BY 735 PM CST. RURAL HILL BY 740 PM CST. 5 MILES NORTH OF SMYRNA BY 745 PM CST. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3619 8643 3585 8645 3599 8704 3617 8702
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:25 PM CST | Special Weather Statement | OHX | Lawrence, Wayne | 35 min |
| Feb 1, 6:32 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 28 min |
| Feb 1, 6:41 PM CST | Special Weather Statement | OHX | Davidson | 64 min |
| Feb 1, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury | 31 min |
| Feb 1, 7:39 PM CST | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 66 min |
| Feb 1, 7:59 PM CST | Special Weather Statement | OHX | Marshall | 31 min |
| Feb 1, 8:03 PM CST | Special Weather Statement | OHX | Giles | 57 min |
| Feb 1, 8:52 PM CST | Special Weather Statement | OHX | Montgomery | 23 min |
| Feb 1, 9:53 PM CST | Special Weather Statement | OHX | Van Buren | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.